Arizona, 2015Damaging Wind in Arizona, June 27, 2015
June 27, 2015 · NWS TWC · 1 event in 1 county or zone
High pressure located over southern Nevada with easterly flow of 25-30 kts aloft resulted in fast moving thunderstorms. Thunderstorm winds uprooted a few trees on the southeast side of Tucson.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
High pressure located over southern Nevada with easterly flow of 25-30 kts aloft resulted in fast moving thunderstorms. Thunderstorm winds uprooted a few trees on the southeast side of Tucson.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jun 27, 1:50 PM MST, 2 hours 55 minutes earlier.
Area forecast discussion, Jun 27, 1:50 PM MST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
150 PM MST SAT JUN 27 2015
.SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS DURING THE UPCOMING WEEK. AREAS OF BLOWING DUST MAY
OCCUR THIS EVENING ESPECIALLY WEST AND NORTHWEST OF TUCSON DUE TO
OUTFLOW WINDS. OTHERWISE...NEAR NORMAL DAYTIME TEMPERATURES WILL
PREVAIL THROUGH MID WEEK FOLLOWED BY SLIGHTLY COOLER TEMPERATURES BY
NEXT WEEKEND.
&&
.DISCUSSION...KEMX WSR-88D DETECTED SCATTERED TO NUMEROUS 35-55 DBZ
ECHOES ACROSS THE WHITE MOUNTAINS VALID 2045Z. OTHER ISOLATED TO
SCATTERED 35-55 DBZ ECHOES WERE MAINLY ACROSS SOUTH CENTRAL PINAL
COUNTY...SRN GRAHAM COUNTY AND COCHISE COUNTY NORTH-TO-EAST OF
TUCSON. BASED ON VARIOUS 27/12Z NWP MODELS...HAVE MAINTAINED
SCATTERED TO NUMEROUS SHOWERS/TSTMS ACROSS MUCH OF SE ARIZONA THIS
EVENING. THE POTENTIAL EXISTS FOR AREAS OF SIGNIFICANT BLOWING DUST
TO OCCUR LATE THIS AFTERNOON AND EVENING. THUS...A BLOWING DUST
ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR WRN PIMA
COUNTY...THE TOHONO O'ODHAM NATION...THE TUCSON METRO AREA
/ESPECIALLY THE NWRN PORTION OF THE TUCSON METRO AREA/ AND SOUTH
CENTRAL PINAL COUNTY.
GIVEN THE AVAILABLE MOISTURE...THE PRONOUNCED MID-LEVEL ELY STEERING
FLOW...AND AN APPROACHING VORT TROUGH OVER SRN NEW MEXICO...THERE IS
ALSO THE POTENTIAL FOR AT LEAST A FEW SEVERE THUNDERSTORMS CAPABLE
OF PRODUCING DOWNBURSTS THIS EVENING. LOCALIZED FLOODING MAY ALSO
OCCUR GIVEN THE ABNORMALLY MOIST PRECIP WATER VALUES. HAVE
MAINTAINED A SLIGHT CHANCE OF SHOWERS/TSTMS ACROSS THE AREA LATE
TONIGHT INTO EARLY SUN MORNING.
THEREAFTER...HIGH AMPLITUDE RIDGE WILL PREVAIL OVER THE WRN CONUS
DURING THE UPCOMING WEEK WITH THE CENTER OF HIGH PRESSURE ALOFT TO
GENERALLY BE OVER THE GREAT BASIN/UTAH REGION. AMPLE MOISTURE IN
COMBINATION WITH A FAVORABLE ELY FLOW REGIME WILL MAINTAIN THE DAILY
CYCLE OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS INTO NEXT
WEEKEND. BASED ON THE 27/12Z GFS/ECMWF/CMC...AM UNABLE AT THIS TIME
TO DISCERN AN ESPECIALLY FAVORED DAY FOR SHOWERS/TSTMS TO OCCUR.
HAVE MADE SLIGHT UPWARD ADJUSTMENTS TO THE HIGH TEMPS DURING THE
NEXT SEVERAL DAYS. THUS...DAYTIME TEMPS THRU AT LEAST MID-WEEK
SHOULD REMAIN CLOSE TO SEASONAL NORMALS. HIGH TEMPS SHOULD THEN
TREND PERHAPS A FEW DEGS BELOW NORMAL NEXT WEEKEND.
&&
.AVIATION...VALID THRU 29/00Z.
SCATTERED TO NUMEROUS -TSRA/-SHRA WILL OCCUR THIS EVENING...THEN
COVERAGE WILL BECOME ISOLATED TO SCATTERED -TSRA/-SHRA LATE TONIGHT
INTO SUNDAY MORNING. SCATTERED -TSRA/-SHRA WILL RETURN SUNDAY
AFTERNOON. BRIEF WIND GUSTS MAINLY OF 40-45 KTS WILL BE ASSOCIATED
WITH THE STRONGER TSRA. THUNDERSTORM OUTFLOWS MAY ALSO RESTRICT
VISIBILITY TO AROUND 1SM THIS EVENING. OTHERWISE...CLOUD DECKS WILL
GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS
THAN 10 KTS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.
&&
.FIRE WEATHER...EXPECT SCATTERED TO NUMEROUS THUNDERSTORMS INTO THIS
EVENING FOLLOWED BY ISOLATED TO SCATTERED THUNDERSTORMS LATE TONIGHT
INTO EARLY SUNDAY MORNING. THERE IS AN ENHANCED THREAT OF STRONG
DOWNBURST WINDS INTO THIS EVENING WITH THUNDERSTORMS. GENERAL STORM
MOTION WILL BE TO THE WEST FOR MOST STORMS WHILE SLOW MOVING STORMS
WILL BE CAPABLE OF A PERIOD OF HEAVY RAIN. BEYOND THAT...MONSOONAL
MOISTURE WILL REMAIN OVER THE REGION IN A GENERALLY EAST TO WEST
FLOW REGIME FOR SCATTERED AFTERNOON AND EVENING THUNDERSTORMS DURING
THE UPCOMING WEEK. GENERALLY LIGHT TERRAIN WINDS OUTSIDE
THUNDERSTORM INFLUENCES.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
BLOWING DUST ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM MST THIS
EVENING FOR AZZ501-502-504-505.
&&
VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
DISCUSSION...FRANCIS
AVIATION/FIRE WEATHER...CERNIGLIAIn the hours before
Special weather statement, Jun 27, 2:03 PM MST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST SAT JUN 27 2015
AZZ509-510-272145-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
203 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GREENLEE COUNTY
UNTIL 245 PM MST...
AT 201 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF MULE CREEK OR NEAR MAPLE PEAK...MOVING SOUTHWEST AT 10
MPH. IF THE STORM HOLDS TOGETHER IT WILL AFFECT THE CLIFTON AREA BY
3 PM.
HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM. ALSO A PERIOD OF HEAVY RAIN IS LIKELY POSSIBLY CAUSING
SOME RUNOFF.
LOCATIONS IMPACTED INCLUDE...
CLIFTON.
LAT...LON 3294 10920 3317 10935 3324 10906 3322 10905
3303 10905
TIME...MOT...LOC 2101Z 063DEG 10KT 3313 10909
CERNIGLIASpecial weather statement, Jun 27, 2:07 PM MST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
207 PM MST SAT JUN 27 2015
AZZ508-513-272145-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ-
207 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COCHISE COUNTY UNTIL 245
PM MST...
AT 206 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PEARCE-SUNSITES...MOVING WEST AT 5 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PEARCE-SUNSITES.
LAT...LON 3207 10981 3190 10972 3177 10991 3201 11005
TIME...MOT...LOC 2106Z 076DEG 5KT 3196 10985
CERNIGLIA
Special weather statement, Jun 27, 2:41 PM MST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
241 PM MST SAT JUN 27 2015
AZZ504>507-514-272230-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-
SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ-
SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT
LEMMON/SUMMERHAVEN AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
241 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PINAL AND
NORTHEASTERN PIMA COUNTIES UNTIL 330 PM MST...
AT 240 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SADDLEBROOKE AND ORACLE JUNCTION. THIS STORM WAS NEARLY STATIONARY.
REDUCED VISIBILITIES DUE TO BLOWING DUST AND WIND GUSTS UP TO 50 MPH
WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ORO VALLEY...MARANA...TORTOLITA...CASAS ADOBES...ORACLE...FLOWING
WELLS...SAN MANUEL...SADDLEBROOKE...MOUNT LEMMON/SUMMERHAVEN...
CATALINA...ORACLE JUNCTION...CATALINA STATE PARK...CAMPO BONITO...
BIOSPHERE 2...DOVE MOUNTAIN...CATALINA FOOTHILLS AND PICTURE ROCKS.
LAT...LON 3280 11071 3240 11062 3228 11114 3269 11124
TIME...MOT...LOC 2140Z 076DEG 4KT 3253 11091
CERNIGLIA
Special weather statement, Jun 27, 3:30 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
330 PM MST SAT JUN 27 2015
AZZ509-510-272315-
WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES INCLUDING HANNAGAN
MEADOW AZ-
UPPER GILA RIVER AND ARAVAIPA VALLEYS INCLUDING CLIFTON/SAFFORD AZ-
330 PM MST SAT JUN 27 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GREENLEE AND CENTRAL
GRAHAM COUNTIES UNTIL 415 PM MST...
AT 329 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12
MILES WEST OF MORENCI...MOVING WEST AT 25 MPH. OTHER STRONG STORMS
WERE LOCATED IN WEST CENTRAL GREENLEE COUNTY.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAFFORD...CLIFTON...MORENCI...THATCHER...GUTHRIE AND SOLOMON.
LAT...LON 3315 10924 3293 10918 3275 10975 3323 10993
TIME...MOT...LOC 2229Z 086DEG 22KT 3300 10953
KD
Thunderstorm Wind, Pima
- When
- June 27, 4:45 PM MST to 4:55 PM MST
- Where
- Pima County, 3.74 mi NW of Vail to 3.34 mi E of Littletown
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 32.084, -110.769
Thunderstorms winds uprooted several trees in the Rita Ranch.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Maryland, June 27 to 28, 20152 deaths · $30,000 · 24 events
- Flash Flooding and Hail in New Mexico, June 27, 20151 death · 3 injured · $225,000 · 1.25 in hail · 9 events
- Lightning Strike in Arizona, June 27, 20151 death · 7 injured · 1 event
- Flash Flood in Texas, June 27, 20151 death · 1 event
- Damaging Winds in Florida, June 27 to 30, 2015$467,000 · 70 kt wind · 80 events
- Tornadoes and Hail in North Dakota, June 27, 2015EF2 · 54 events
- Tornadoes in Maryland, June 27, 2015$513,000 · EF1 · 3 events
- Tornadoes and Damaging Winds in North Carolina, June 27, 2015$91,000 · EF1 · 9 events
- Tornado and Flash Flood in North Carolina, June 27, 2015$35,000 · EF1 · 15 events
- Flood in Michigan, June 27, 2015$100,000 · 1 event
- Damaging Winds in Georgia, June 27 to 30, 2015$24,000 · 65 kt wind · 24 events
- Flash Flooding and Lightning Strikes in Texas, June 27 to 28, 2015$55,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 590656.